Alert archive / Mississippi / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 218, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 13, 2022, 5:50 PM CDT for Wayne County, Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2022, 5:50 PM CDT (22:50 UTC)
- Expired
- Jul 13, 2022, 6:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Wayne County, MS
The radar
The Mobile radar (KMOB), 110 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1563 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 933 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
873
WUUS54 KMOB 132250
SVRMOB
MSC153-132330-
/O.NEW.KMOB.SV.W.0218.220713T2250Z-220713T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
550 PM CDT Wed Jul 13 2022
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Wayne County in southeastern Mississippi...
* Until 630 PM CDT.
* At 550 PM CDT, a severe thunderstorm was located over Waynesboro,
moving southeast at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Waynesboro, Clara and Buckatunna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Damaging winds and continuous cloud to ground lightning is occurring
with this storm. Move indoors immediately. Lightning is one of
nature's leading killers. Remember, if you can hear thunder, you are
close enough to be struck by lightning.
&&
LAT...LON 3184 8865 3173 8846 3146 8845 3144 8847
3143 8868 3144 8874 3175 8890
TIME...MOT...LOC 2250Z 311DEG 12KT 3167 8865
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
645
WWUS54 KMOB 132327
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
627 PM CDT Wed Jul 13 2022
MSC153-132337-
/O.EXP.KMOB.SV.W.0218.000000T0000Z-220713T2330Z/
Wayne MS-
627 PM CDT Wed Jul 13 2022
...THE SEVERE THUNDERSTORM WARNING FOR WAYNE COUNTY WILL EXPIRE AT
630 PM CDT...
The storm which prompted the warning has weakened below severe
limits. Therefore, the warning will be allowed to expire. However
gusty winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3184 8865 3173 8846 3146 8845 3144 8847
3143 8868 3144 8874 3175 8890
TIME...MOT...LOC 2327Z 311DEG 12KT 3159 8855
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 4:06 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 13, 4:06 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
406 PM CDT Wed Jul 13 2022
.NEAR TERM UPDATE /Now Through Thursday/...The remainder of today
has been a bit of a challenge. The overall pattern remains with
weak troughing over the area with weak surface troughing across
the I-65 corridor. Morning rain has seemed to have stabilized
areas along the coast, especially along the northwestern Florida
Panhandle. This likely means that coastal areas are mostly done
for rain for the day. Obviously cannot rule out an isolated shower
but without a true sea breeze it will be tough to get storms this
afternoon. The bigger question will be north and west of I-65
where a decaying outflow boundary will move southward with time.
recent high res-guidance has been all over the place with what
kind of convection forms along this boundary and thus confidence
in convective coverage is rather low at the moment. However, ample
destabilization with 1500 to 2000 joules of ML cape has developed
over our interior northwest and storms will likely develop along
the cold pool to our north. These storms will likely strengthen
the cold pool and potentially lead to some storm clusters moving
in from the north during the late afternoon. The question is does
this actually make it to our area? Originally the convective
allowing models said yes, but have trended towards no. For now I
do expect a few stronger storms over Choctaw, Clarke, Wilcox
counties in Alabama and Wayne county in Mississippi. A damaging
wind gust or two cannot be ruled out especially if storms do
cluster up and convective coverage is higher than expected.
Thursday is expected to be similar to today with storms likely
beginning early along the coast and the eventually spreading
inland. The pattern is essentially the same except a little more
forcing inland as a weak shortwave moves through the upper flow.
Much like most summer days, a couple strong to potentially severe
storms will be possible across the area during the afternoon. The
bigger threat could be heavy rainfall with rather slow moving
storms and PWATS in excess of 2 inches. Moisture quality would
support heavy rain rates in excess of 2 inch per hour and with
slow storm motion could yield some flooding threats especially
along the coast where heavy rainfall has fallen over the past
several days.
Increased rain chances and cloud cover will keep high temperatures
generally in the mid to upper 80s both days.Lows each night fall
into the 70s. Lastly, a HIGH Risk of rip currents continues
through the period. BB/03
&&
.SHORT TERM /Thursday night Through Saturday night/...The upper
pattern remains rather stagnant as the upper trough over the
eastern states and northeast Gulf persists between a large ridge
to our west and another over the western Atlantic. Precipitable
water values initially of 1.8-2.2 inches gradually drop to 1.4-1.6
inches Friday night as the upper ridging to our west builds a bit
into the forecast area allowing for drier air to flow into the
region. Precipitable water values then rebound back to 1.6-2.0
inches Saturday afternoon. A weak surface trough over or near the
forecast area should linger through the near term, with the upper
weakness remaining overhead just outside of the main influence of
the western ridge. While the gradual decreasing trend in deep
layer moisture is certainly a harbinger of lower pops, with the
weak surface trough and also some aid with a sea breeze,
conditions look sufficient to support chance pops Thursday night
then likely to definite pops on Friday. Dry conditions develop
across interior areas Friday night while slight chance to chance
pops continue closer to the coast, followed by a chance to likely
pops on Saturday. Some strong storms will be possible mainly
Friday and Saturday afternoons. Lows Thursday and Friday nights
range from around 70 well inland to the mid 70s at the coast.
Highs Friday and Saturday range from the mid 80s to around 90. /22
&&
.EXTENDED TERM /Sunday Through Wednesday/...A broad upper trough
over the southeastern states retrogrades slightly westward through
early next week and phases with another upper system which slides
from the northern Plains into the eastern states. A weak surface
trough may linger over the area through Sunday, but otherwise
surface ridge becomes established over the northern Gulf and
promotes a light southerly flow over the area. Precipitable water
values will remain between 1.6-2.0 inches through the extended
term. With the upper weakness remaining over the forecast area,
have continued with chance to likely pops through the entire
extended term. /22
&&
.MARINE...A light to moderate onshore flow pattern will prevail
through the remainder of the week. Small craft should exercise
caution out 20 to 60 nautical miles tonight. Winds and seas will
slowly diminish through the weekend. Persistent deep moisture and a
stalled boundary in the vicinity of the northern Gulf will result in
high chances of showers and storms through the week. BB/03
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Friday afternoon for ALZ265-266.
FL...High Rip Current Risk through Friday afternoon for FLZ202-204-
206.
MS...None.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Jul 13, 5:13 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Mobile AL
513 PM CDT Wed Jul 13 2022
ALZ051-052-MSZ067-076-132300-
Choctaw AL-Washington AL-Greene MS-Wayne MS-
513 PM CDT Wed Jul 13 2022
...Strong thunderstorms will impact portions of southwestern Choctaw,
western Washington, Wayne and northern Greene Counties through 600 PM
CDT...
At 512 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms scattered along a line extending from 10 miles
northwest of Waynesboro to 8 miles east of Waynesboro to 4 miles
southwest of Chatom. Movement was northwest at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Waynesboro, Chatom, Clara, Tibbie, Millry, State Line, Buckatunna,
Silas and Fruitdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3182 8894 3185 8865 3189 8847 3180 8830
3151 8815 3122 8819 3123 8835 3137 8884
3143 8884 3143 8892 3146 8894
TIME...MOT...LOC 2212Z 136DEG 15KT 3183 8885 3170 8850 3144 8832
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 5:13 PM CDT | Special Weather Statement | MOB | Wayne | 47 min |
| Jul 13, 6:06 PM CDT | Flash Flood Warning | MOB | Wayne | 4 hr |
| Jul 13, 6:26 PM CDT | Special Weather Statement | MOB | Wayne | 49 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.